MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20V
Medical Device Problem Codes Fracture (1260); Material Puncture/Hole (1504); Material Integrity Problem (2978)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 09/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with strata.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx bifurcated stent graft and a vela suprarenal proximal extension.Reportedly, patient may have been previously treated with a non-endologix endograft, but this cannot be confirmed.Now approximately seven and a half (7.5) years post initial procedure, the patient presented at routine follow-up with a type ia endoleak, aneurysm sac growth (unknown diameter), a type ii endoleak (non-device-related), and a blown-out and torn proximal extension graft (classified as a type iiib endoleak).The physician plans to re-intervene but surgery has not been scheduled.The patient's current condition is unknown.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx bifurcated stent graft and a vela suprarenal proximal extension.Reportedly, patient may have been previously treated with a non-endologix endograft, but this cannot be confirmed.Now approximately seven and a half (7.5) years post initial procedure, the patient presented at routine follow-up with a type ia endoleak, aneurysm sac growth (unknown diameter), a type ii endoleak (non-device-related), and a blown-out and torn proximal extension graft (classified as a type iiib endoleak).The physician plans to re-intervene but surgery has not been scheduled.The patient's current condition is unknown.Additional information: an internal clinical assessment showed there was reasonable evidence to suggest stent buckling and fracture which were discovered on (b)(6) 2021 during a review of the 89 month post ct scan.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak of the proximal extension, type 1a endoleak and sac growth of 20mm are confirmed.The type 2 endoleak is unconfirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a stent fracture and buckling of the proximal extension and main body occurred that was not included in the event as reported.The buckling and fracture were discovered on (b)(6) 2021 during a review of the 89 month post ct scan.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported to be pending a repair procedure.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place (b)(6) 2014.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6: investigation findings code: remove code 3233.H6: investigation conclusion code: remove code 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak of the proximal extension, type 1a endoleak and sac growth of 20mm are confirmed.The type 2 endoleak is unconfirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a stent fracture and buckling of the proximal extension and main body occurred that was not included in the event as reported.The buckling and fracture were discovered on (b)(6) 2021 during a review of the 89 month post ct scan.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported to be pending a repair procedure.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place (b)(6) 2014.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2: outcomes attributed to adverse events has been updated.B5: describe event or problem has been updated.E1: physician first name has been updated.E1: physician last name has been updated.G3: date received by manufacturer has been updated.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx bifurcated stent graft and a vela suprarenal proximal extension.Reportedly, patient may have been previously treated with a non-endologix endograft, but this cannot be confirmed.Now approximately seven and a half (7.5) years post initial procedure, the patient presented at routine follow-up with a type ia endoleak, aneurysm sac growth (unknown diameter), a type ii endoleak (non-device-related), and a blown-out and torn proximal extension graft (classified as a type iiib endoleak).The physician plans to re-intervene but surgery has not been scheduled.The patient's current condition is unknown.Additional information: an internal clinical assessment showed there was reasonable evidence to suggest stent buckling and fracture which were discovered on (b)(6) 2021 during a review of the 89 month post ct scan.The patient was referred to another facility for an additional procedure to implant a fenestrated (non-endologix) graft with the renal artery being wired.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12544558
Report Number2031527-2021-00415
Device Sequence Number4306484
Product Code MIH
UDI-Device Identifier00818009013637
UDI-Public(01)00818009013637(17)150127
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2015
Device Model NumberA28-28/C95-O20V
Device Lot Number1203995-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer11/22/2021
12/17/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date12/07/2021
02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT, SN (B)(6)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age88 YR
Patient SexUnknown